Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Apr 28, 2019, 2:21 PM MDT for Deuel County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2019, 2:21 PM MDT (20:21 UTC)
- Expired
- Apr 28, 2019, 3:00 PM MDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Deuel County, NE
The radar
The North Platte radar (KLNX), 168 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 883 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
524
WWUS83 KLBF 282021
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
221 PM MDT Sun Apr 28 2019
NEZ022-056>058-069-282100-
Deuel-Chase-Perkins-Garden-Keith-
221 PM MDT Sun Apr 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PERKINS...
SOUTHWESTERN KEITH...NORTHWESTERN CHASE...SOUTHERN GARDEN AND DEUEL
COUNTIES...
At 221 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Barton to 6 miles west
of Sedgwick to 6 miles north of Haxtun. Movement was east at 30 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Ogallala, Chappell, Big Springs, Brule, Venango, Lamar, Barton,
Roscoe, Wild Horse Spring, Brandon, Goldeneye State Wildlife
Management Area and Megeath.
This includes the following highways...
Highway 61 between mile markers 72 and 94.
Interstate 80 in Nebraska between mile markers 85 and 133.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4100 10205 4101 10253 4123 10237 4118 10155
4040 10205
TIME...MOT...LOC 2021Z 280DEG 28KT 4116 10221 4093 10264 4074 10267
$$
ETWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Apr 28, 11:53 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 28, 11:53 AM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1253 PM CDT Sun Apr 28 2019 .SHORT TERM...(Today through Monday) Issued at 320 AM CDT Sun Apr 28 2019 The NAM and GFS are coming in colder with rain and snow Monday afternoon affecting the Panhandle and the western Sandhills. The forecast respects this trend in the models and temperatures in the upper 30s to lower 40s are in place Monday. A high threshold, 40F, was used for all rain with a rain-snow mix in place for temperatures in the 30s. Later forecasts can dial in cooler temperatures Monday if the models continue consistent with this cold trend and mostly snow as the precipitation type. Otherwise the forecast uses the previous forecast plus the RAP model, the HRRR model, the model blend plus bias correction for highs in the 60s to lower 70s today and lows in the upper 20s to 30s tonight. A blizzard will operate across MT today and this storm system will pull down some late season cold air from Canada. Given the warm ground with temperatures in the 50s at the 4-inch soil depth, this cold air should undergo modest modification tonight. Not sure upper 20s can develop across northwest Nebraska tonight. Isolated thunderstorms are possible across swrn Nebraska this afternoon and this evening. The RAP model suggested about 1500 J/KG of MLCAPE and 50kt of bulk shear which produces a bulk Richardson number between 15 and 25. An isolated supercell may develop. .LONG TERM...(Monday night through Saturday) Issued at 320 AM CDT Sun Apr 28 2019 The storm system Monday night and Tuesday is on track to produce a few inches of wet snow. The snow-to-water ratios were marked down to around 6 to 1 to account for melting. We should see convectively enhanced bands of snow lifting east northeast through the Panhandle. The classic PV1.5 anomaly is absent with this storm system. Thus, only weak cyclogenesis is expected. The latest snow forecast is close to, but less than the WPC guidance which suggested 4 to less than 6 inches of snowfall. Another snow chance develops Tuesday night with a weak disturbance crossing the central Plains. The models are holding back a portion of the upper low across WY. This is expected to produce a period of snow across nwrn Nebraska Tuesday night and Wednesday morning. This system should exit the cntl Plains Wednesday night. Warmer weather returns Friday and Saturday. Thunderstorm chances are in place for a mostly zonal, but noisy midlevel flow pattern. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1252 PM CDT Sun Apr 28 2019 MVFR ceilings near and east of the KLBF and KVTN terminals will continue to lift and move east. A cold front will move southeast across the region this evening. Scattered showers and a few thunderstorms are expected late this afternoon and evening. This included in the KLBF terminal this evening, with only VCSH at KVTN. Ceilings could briefly go MVFR during the cold front passage, but to improve back to VFR. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Roberg
Hazardous weather outlook, Apr 28, 10:55 AM MDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1155 AM CDT Sun Apr 28 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-291700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1155 AM CDT Sun Apr 28 2019 /1055 AM MDT Sun Apr 28 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered showers and a few thunderstorms will develop across the western Sandhills late this afternoon and spread eastward this evening. A few storms may be capable of producing hail and strong winds, primarily along and south of Interstate 80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Wintry precipitation will affect the region Monday night into Tuesday morning. Snow accumulations of 2 to 4 inches are likely for parts of the panhandle and western Sandhills. Accumulations around 1 inch are possible for southwest Nebraska and the northern Sandhills. Rain will mix with or switch to snow again Tuesday night, but the potential for additional accumulation is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Apr 28, 2:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
221 PM MDT Sun Apr 28 2019
NEZ022-056>058-069-282100-
Deuel-Chase-Perkins-Garden-Keith-
221 PM MDT Sun Apr 28 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PERKINS...
SOUTHWESTERN KEITH...NORTHWESTERN CHASE...SOUTHERN GARDEN AND DEUEL
COUNTIES...
At 221 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Barton to 6 miles west
of Sedgwick to 6 miles north of Haxtun. Movement was east at 30 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with these
storms.
Locations impacted include...
Ogallala, Chappell, Big Springs, Brule, Venango, Lamar, Barton,
Roscoe, Wild Horse Spring, Brandon, Goldeneye State Wildlife
Management Area and Megeath.
This includes the following highways...
Highway 61 between mile markers 72 and 94.
Interstate 80 in Nebraska between mile markers 85 and 133.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4100 10205 4101 10253 4123 10237 4118 10155
4040 10205
TIME...MOT...LOC 2021Z 280DEG 28KT 4116 10221 4093 10264 4074 10267
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:04 PM MDT | Special Weather Statement | LBF | Chase | 41 min |
| Apr 28, 3:40 PM MDT | Special Weather Statement | LBF | Chase | 50 min |
| Apr 28, 3:48 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 42 min |
| Apr 28, 4:22 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 38 min |
| Apr 28, 4:58 PM MDT | Special Weather Statement | LBF | Hayes | 32 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.